Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

Non-Celiac Medical Question
0

2 posts in this topic

Since this is such a wonderful forum for celiac advice, I'm wondering if anyone here can help me with this problem or point me to a good resource.

My husband has been very thirsty and feeling hot all the time for about the last year. This morning he got the results of blood work and he is positive for diabetes with blood sugar through the roof. It was a shock to both of us because he doesn't fall into any of the risk categories for diabetes, and just two years ago all of his blood work was normal.

The only difference is that for the last year he has been taking Lexapro for PTSD. I just looked up Lexapro, and diabetes is listed as a potential side effect. Who knew??!! He doesn't receive the side effects paper with his prescription, and it isn't listed as one of the common or uncommon side effects when we first investigated this medication. It's listed as an "after marketing finding", and they sure didn't make that widely known.

So I was wondering if anyone else has had an experience like this? Do you know of any resources to find out more information? Do you know if coming off the drug could reverse the diabetes, or if this will now become a life-long issue?

Thanks for any information or advice you can give!

0

Share this post


Link to post
Share on other sites


Ads by Google:

He should talk to his doctor ASAP. It is possible the diabetes may reverse but I don't know for sure. Do not stop the Lexapro suddenly unless the doctor gives the okay. He should also report what has happened to him here:

http://www.fda.gov/Safety/MedWatch/HowToReport/ucm053074.htm

I have PTSD and the doctor prescribes Alprazolam which is an antianxiety med. I was concerned about addiction but my doc figures I will likely be on it for life and I only take a minimal dose when needed. I found that a fraction of what was originally prescribed works. If I take the full dose prescribed it makes me sleepy and the doctor agreed with me about decreasing the dosage to the level that works for me. I have no side effects at all from it. I don't know if the same drug might work for your DH. It would be something to discuss with his doctor.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0

  • Recently Browsing   0 members

    No registered users viewing this page.